Slalom soliton dynamics on a ladder lattice with zig-zag distributed impurities

Citation
Oo. Vakhnenko et Mj. Velgakis, Slalom soliton dynamics on a ladder lattice with zig-zag distributed impurities, PHYS LETT A, 278(1-2), 2000, pp. 59-67
Citations number
19
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Physics
Journal title
PHYSICS LETTERS A
ISSN journal
0375-9601 → ACNP
Volume
278
Issue
1-2
Year of publication
2000
Pages
59 - 67
Database
ISI
SICI code
0375-9601(200012)278:1-2<59:SSDOAL>2.0.ZU;2-I
Abstract
The center of mass of a soliton distribution on a regular ladder lattice is shown to exhibit a sinusoidal motion. Provided that the initial parameters of soliton are properly adjusted, this sort of dynamics persists on an irr egular ladder lattice with a segment of zig-zag distributed on-site impurit ies of rather strong intensity. As a result, the soliton is able to slalom between such obstacles without any visible changes on its main characterist ics. We formulate the conditions favorable to the case and show that their violation gives rise to either the soliton reflection from or soliton trapp ing on the impure segment, besides to some radiation effects of the spatial ly extended waves. (C) 2000 Elsevier Science B.V. All rights reserved.